Alert archive / South Carolina / Excessive Heat Warnings in 2011

Excessive Heat Warning 2, NWS Wilmington, NC

July 22, 20116 counties in North Carolina; 8 counties in South Carolina

NWS Wilmington, NC issued this excessive heat warning at Jul 22, 2011, 3:09 PM EDT for 6 counties in North Carolina; 8 counties in South Carolina. It took effect at Jul 23, 2011, 11:00 AM EDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 22, 2011, 3:09 PM EDT (19:09 UTC)
In effect from
Jul 23, 2011, 11:00 AM EDT
Expired
Jul 23, 2011, 8:00 PM EDT
In force
9 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 4:38 PM EDTTSTM WND DMG2 Ne Conway, SCTREE DOWN ON LONG AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2453 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WWUS72 KILM 221909
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
309 PM EDT FRI JUL 22 2011

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-230000-
/O.NEW.KILM.EH.W.0002.110723T1600Z-110724T0000Z/
/O.CON.KILM.EH.W.0001.000000T0000Z-110723T0000Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
309 PM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT
SATURDAY. 

* TEMPERATURES AND HEAT INDEX...TEMPERATURES THIS AFTERNOON WILL
  BE AROUND 100 DEGREES...EXCEPT MID AND UPPER 90S VERY NEAR THE
  COAST. NEAR RECORD HEAT WILL COMBINE WITH THE HUMIDITY TO MAKE
  IT FEEL AS IF IT WERE 110 TO 115 DEGREES FOR A FEW HOURS THIS
  AFTERNOON. TEMPERATURES THIS EVENING WILL BE SLOW TO DROP AND
  MINIMUMS ARE NOT EXPECTED TO FALL BELOW 80 DEGREES THROUGHOUT
  THE NIGHT. A SIMILAR SITUATION WILL OCCUR SATURDAY WITH THE HEAT
  AND HUMIDITY LEADING TO HEAT INDEX VALUES IN A RANGE OF 110 TO
  115 DEGREES. 

* IMPACTS...EXCESSIVE HEAT CAN BE DANGEROUS...ESPECIALLY WHEN IT 
  PERSISTS FOR SEVERAL DAYS. THE VERY YOUNG...THE ELDERLY...AND 
  THOSE WITH CHRONIC HEALTH PROBLEMS ARE MOST SUSCEPTIBLE. THE 
  AFFECTS ON THE BODY ARE CUMULATIVE. LONG TERM EXPOSURE TO HEAT 
  OF THIS MAGNITUDE CAN CAUSE HEAT RELATED ILLNESSES SUCH AS 
  DEHYDRATION...HEAT EXHAUSTION OR EVEN HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE THE EXTREME HEAT SERIOUSLY. TAKE EXTRA PRECAUTIONS IF YOU
WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND
SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT
AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF
WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$


15
4 follow-up statements
615 
WWUS72 KILM 230021
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
821 PM EDT FRI JUL 22 2011

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-231030-
/O.EXP.KILM.EH.W.0001.000000T0000Z-110723T0000Z/
/O.CON.KILM.EH.W.0002.110723T1600Z-110724T0000Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
821 PM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 8 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED AN EXCESSIVE HEAT 
WARNING WHICH IS IN EFFECT FROM NOON TO 8 PM EDT SATURDAY.

* TEMPERATURES AND HEAT INDEX...TEMPERATURES ON SATURDAY WILL BE
  AROUND 100 DEGREES...EXCEPT MID AND UPPER 90S VERY NEAR THE
  COAST. THESE NEAR RECORD TEMPERATURES COMBINED WITH THE HIGH
  HUMIDITY WILL CREATE HEAT INDEX VALUES OF 110 TO 115 DEGREES FOR
  SEVERAL HOURS SATURDAY AFTERNOON AND EVENING.

* IMPACTS...EXCESSIVE HEAT CAN BE DANGEROUS...ESPECIALLY WHEN IT
  PERSISTS FOR SEVERAL DAYS. THE VERY YOUNG...THE ELDERLY...AND
  THOSE WITH CHRONIC HEALTH PROBLEMS ARE MOST SUSCEPTIBLE. THE
  AFFECTS ON THE BODY ARE CUMULATIVE. LONG TERM EXPOSURE TO HEAT
  OF THIS MAGNITUDE CAN CAUSE HEAT RELATED ILLNESSES SUCH AS
  DEHYDRATION...HEAT EXHAUSTION OR EVEN HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

JDW
320 
WWUS72 KILM 230806
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
406 AM EDT SAT JUL 23 2011

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-240000-
/O.EXT.KILM.EH.W.0002.110723T1500Z-110724T0000Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
406 AM EDT SAT JUL 23 2011

...EXCESSIVE HEAT WARNING NOW IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* TEMPERATURES AND HEAT INDEX...TEMPERATURES THIS AFTERNOON WILL
  BE AROUND 100 DEGREES...EXCEPT MID AND UPPER 90S VERY NEAR THE
  COAST. NEAR RECORD HEAT WILL COMBINE WITH THE HUMIDITY TO MAKE
  IT FEEL AS IF IT WERE 110 TO 115 DEGREES FOR AT LEAST A FEW
  HOURS THIS AFTERNOON. TEMPERATURES THIS EVENING WILL BE SLOW TO
  FALL AND ARE NOT EXPECTED TO DROP BELOW 80 DEGREES UNTIL AFTER
  MIDNIGHT.

* IMPACTS...EXCESSIVE HEAT CAN BE DANGEROUS...ESPECIALLY WHEN IT
  PERSISTS FOR SEVERAL DAYS. THE VERY YOUNG...THE ELDERLY...AND
  THOSE WITH CHRONIC HEALTH PROBLEMS ARE MOST SUSCEPTIBLE. THE
  AFFECTS ON THE BODY ARE CUMULATIVE. LONG TERM EXPOSURE TO HEAT
  OF THIS MAGNITUDE CAN CAUSE HEAT RELATED ILLNESSES SUCH AS
  DEHYDRATION...HEAT EXHAUSTION OR EVEN HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE THE EXTREME HEAT SERIOUSLY. TAKE EXTRA PRECAUTIONS IF YOU
WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND
SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND
LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$
RJD
979 
WWUS72 KILM 231918
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
318 PM EDT SAT JUL 23 2011

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-240000-
/O.NEW.KILM.EH.W.0003.110724T1400Z-110724T2200Z/
/O.CON.KILM.EH.W.0002.000000T0000Z-110724T0000Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
318 PM EDT SAT JUL 23 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 6 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM
EDT SUNDAY. 

* TEMPERATURES AND HEAT INDEX...TEMPERATURES THIS AFTERNOON WILL
  BE AROUND 100 DEGREES...EXCEPT MID AND UPPER 90S VERY NEAR THE
  COAST. NEAR RECORD HEAT WILL COMBINE WITH THE HUMIDITY TO MAKE
  IT FEEL AS IF IT WERE 110 TO 115 DEGREES FOR AT LEAST A FEW
  HOURS THIS AFTERNOON. A FEW AREAS MAY SEE SOME TEMPORARY RELIEF
  ESPECIALLY INLAND DUE TO THUNDERSTORMS. TEMPERATURES THIS
  EVENING WILL BE SLOW TO FALL AND ARE NOT EXPECTED TO DROP BELOW
  80 DEGREES UNTIL AFTER MIDNIGHT. A SIMILAR SITUATION WILL OCCUR
  SUNDAY THEREFORE...AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR
  LATE SUNDAY MORNING AND AFTERNOON.

* IMPACTS...EXCESSIVE HEAT CAN BE DANGEROUS...ESPECIALLY WHEN IT 
  PERSISTS FOR SEVERAL DAYS. THE VERY YOUNG...THE ELDERLY...AND 
  THOSE WITH CHRONIC HEALTH PROBLEMS ARE MOST SUSCEPTIBLE. THE 
  AFFECTS ON THE BODY ARE CUMULATIVE. LONG TERM EXPOSURE TO HEAT 
  OF THIS MAGNITUDE CAN CAUSE HEAT RELATED ILLNESSES SUCH AS 
  DEHYDRATION...HEAT EXHAUSTION OR EVEN HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE THE EXTREME HEAT SERIOUSLY. TAKE EXTRA PRECAUTIONS IF YOU
WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND
SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT
AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF
WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$


15
692 
WWUS72 KILM 232343
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
743 PM EDT SAT JUL 23 2011

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-241200-
/O.EXP.KILM.EH.W.0002.000000T0000Z-110724T0000Z/
/O.CON.KILM.EH.W.0003.110724T1400Z-110724T2200Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
743 PM EDT SAT JUL 23 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM
EDT SUNDAY...
...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

TEMPERATURES AND HEAT INDEX...TEMPERATURES ON SUNDAY WILL BE
AROUND 100 DEGREES...EXCEPT MID AND UPPER 90S NEAR THE COAST.
NEAR RECORD HEAT WILL COMBINE WITH THE HUMIDITY TO MAKE IT FEEL AS
IF IT WERE 110 TO 115 DEGREES FOR AT LEAST A FEW HOURS SUNDAY
AFTERNOON. A FEW AREAS MAY SEE SOME TEMPORARY RELIEF ESPECIALLY
INLAND DUE TO THUNDERSTORMS. TEMPERATURES DURING THE EVENING WILL
BE SLOW TO FALL AND ARE NOT EXPECTED TO DROP BELOW 80 DEGREES
UNTIL AFTER MIDNIGHT.

* IMPACTS...EXCESSIVE HEAT CAN BE DANGEROUS...ESPECIALLY WHEN IT
  PERSISTS FOR SEVERAL DAYS. THE VERY YOUNG...THE ELDERLY...AND
  THOSE WITH CHRONIC HEALTH PROBLEMS ARE MOST SUSCEPTIBLE. THE
  AFFECTS ON THE BODY ARE CUMULATIVE. LONG TERM EXPOSURE TO HEAT
  OF THIS MAGNITUDE CAN CAUSE HEAT RELATED ILLNESSES SUCH AS
  DEHYDRATION...HEAT EXHAUSTION OR EVEN HEAT STROKE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

&&

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this excessive heat warning went out at Jul 22, 2:22 PM EDT, 47 minutes earlier.

Area forecast discussion, Jul 22, 2:22 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
222 PM EDT FRI JUL 22 2011

.SYNOPSIS...
DANGEROUS HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND AS A STRONG
UPPER RIDGE REMAINS ENTRENCHED ACROSS THE AREA. THE HEAT MAY
DECREASE SLIGHTLY EARLY NEXT WEEK WITH AN INCREASE IN THE COVERAGE
OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 100 PM FRIDAY...THE 500 MB RIDGE AXIS WILL REMAIN PARKED OVER
THE CAROLINAS AND VIRGINIA THROUGH TONIGHT. FROM THE SURFACE UP
THROUGH 700 MB THE BERMUDA HIGH RETAINS CONTROL AND IS CENTERED WELL
OFFSHORE. VERY WARM 850 MB TEMPS (+20C TO +22C) OVERHEAD SHOW THE
AIRMASS IS SUPPORTIVE OF ANOTHER NIGHT OF VERY WARM TEMPERATURES.
THE MODELS WERE CORRECT WITH LAST NIGHT'S FORECAST OF A MODERATE
LOW-LEVEL JET (25 KNOTS AT 1000 FT AGL) WHICH HELPED KEEP THE
BOUNDARY LAYER WELL-MIXED. THIS IS AGAIN EXPECTED TONIGHT SHOULD
RESULT IN LOW TEMPERATURES AROUND 80 AT THE COAST...WITH WIDESPREAD
UPPER 70S INLAND. THIS AGAIN IS SIGNIFICANTLY ABOVE MOS GUIDANCE.

SURFACE-BASED CAPE UPWARDS OF 4000 J/KG THIS AFTERNOON AND LIFTED
INDICES DOWN TO -7 WILL SUPPORT ISOLATED THUNDERSTORMS ALONG THE
SEABREEZE FRONT AND FARTHER INLAND NEAR THE PIEDMONT TROUGH. VERY
WEAK STEERING CURRENTS ALOFT MEAN THE STORMS WILL MOVE VERY
SLOWLY...WITH IMPRESSIVE RAINFALL TOTALS POSSIBLE OVER ISOLATED
AREAS. LACK OF SYNOPTIC SUPPORT SHOULD RESULT IN A QUICK END FOR ANY
THUNDERSTORMS THIS EVENING...WITH GENERALLY CLEAR SKIES EXPECTED
OVERNIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 2:30 PM FRIDAY...HE AXIS OF THE MID LEVEL RIDGE WILL SHIFT EVER SO
SLIGHTLY TO THE WEST THROUGH THE WEEKEND WITH THE MAIN FEATURES AT
THE SURFACE FOR OUR AREA BEING THE PIEDMONT TROUGH...SEA BREEZE AND
THE BERMUDA HIGH. ANY CONVECTION WILL BE WEAKLY FORCED AND ISOLATED.
INTERESTINGLY ENOUGH...THE GFS IS VOID OF ANY ACTIVITY ACROSS OUR
AREA SATURDAY. THE NAM IS ADVERTISING MORE COVERAGE WITH HIGHER
PRECIPITABLE WATERS. A COMPARISON OF THE MODEL INITIALIZATION WITH
MORNING RAOBS SPLITS THE DIFFERENCE AND IS INCONCLUSIVE. WILL
THEREFORE LEAVE SLIGHT CHANCE POPS IN FOR BOTH AFTERNOONS. THERMAL
PROFILES CHANGE LITTLE SO WILL CONTINUE TO ADVERTISE TRIPLE DIGITS
INLAND AND TRIPLE DIGIT APPARENT TEMPERATURES FOR MOST AREAS. WILL
GO AHEAD AND ISSUE AN EXCESSIVE HEAT WARNING FOR TOMORROW WITH THIS
AFTERNOONS PACKAGE.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 2:30 PM FRIDAY...HOT UPPER RIDGE WILL HAVE RETROGRADED WESTWARD
BY MONDAY BRINGING A NORTHWESTERLY FLOW LOCALLY. SCTD TSTMS THAT
THUS DEVELOP ALONG THE PIEDMONT TROUGH MAY AFFECT WESTERN ZONES. SEA
BREEZE MAY ALSO MAKE A SMALL CONTRIBUTION TO CONVECTIVE COVERAGE
ALTHOUGH ITS INLAND PROGRESS WILL BE MINIMIZED BY WNW LOW LEVEL
WINDS ATOP THE SW SURFACE FLOW. ON TUESDAY THIS NORTHWEST FLOW WILL
USHER IN A SLIGHTLY MORE ORGANIZED UPPER LEVEL VORT MAX BETWEEN THE
RIDGE IN THE WESTERN U.S. AND ANOTHER IN THE WEST ATLANTIC. THIS
SHOULD ARGUABLY RAISE RAINFALL CHANCES AREA-WIDE BUT STILL EXPECT
COVERAGE NO GREATER THAN WIDELY SCATTERED. SHOULD CONVECTIVE
COVERAGE BE GREATER OR INITIATION EARLIER THEN TEMPERATURES MAY BE
HELD IN CHECK SLIGHTLY FROM THEIR OTHERWISE ABOVE CLIMO VALUES THAT
WILL OTHERWISE CHARACTERIZE THE LONG TERM PERIOD. THIS FEATURE
ROTATES AROUND THE FORMER RIDGE ACROSS THE NORTHERN GULF COAST BY
WEDNESDAY AS HEIGHT RISES BUILD INTO THE CAROLINAS FROM POINTS WEST.
THIS RIDGE WILL EXPAND EAST YET AGAIN THURSDAY AND FRIDAY CAPPING
ALL BUT NEGLIGIBLE RAIN CHANCES AND BRINGING EXTREME HEAT BACK INTO
THE FORECAST.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...SYNOPTICALLY...NOT MUCH HAS CHANGED FROM YESTERDAY WITH
ISOLATED CONVECTION EXPECTED TO FIRE ALONG THE PIEDMONT TROUGH AND
THE SEA BREEZE FRONT. VERY RICH LOW-LEVEL MOISTURE EXISTS BUT THE
AIRMASS DRIES OUT FAIRLY QUICKLY ALOFT. WITH SURFACE CONVERGENCE
ALONG THE SEABREEZE FRONT AND LARGE INSTABILITY VALUES...SOMETHING
WILL BREAK THE CAP. SURFACE PRESSURE GRADIENT WILL BE A BIT STRONGER
THAN YESTERDAY...WITH GUSTS NEAR 22 KTS NEAR THE COAST AS SEABREEZE
CIRCULATION SQUEEZES THE PRESSURE GRADIENT. CONTINUED SOUTHWEST FLOW
OVERNIGHT. SATURDAY...MORE OF THE SAME WITH SOME INCREASING HIGH
CLOUDS.

EXTENDED OUTLOOK...ISOLATED THUNDERSTORMS POSSIBLE EACH AFTERNOON
AND EVENING...WITH A LOW CHANCE OF MVFR VISIBILITIES EACH MORNING.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 100 PM FRIDAY...BERMUDA HIGH PRESSURE WELL OFFSHORE WILL
CONTROL THE WEATHER THROUGH TONIGHT. THE PIEDMONT TROUGH INLAND
ACROSS THE EAST-CENTRAL CAROLINAS WILL TIGHTEN THE PRESSURE GRADIENT
OVER THE COASTAL WATERS TONIGHT AND MAINTAIN 15-20 KT WINDS. THIS
AFTERNOON'S SEABREEZE IS ADDING A FEW KNOTS TO THE WIND SPEEDS WITH
SOME GUSTS EXPECTED TO REACH 25 KNOTS NEAR SHORE THROUGH EARLY THIS
EVENING. WE'LL MONITOR THESE WINDS CLOSELY FOR THE POSSIBLE ISSUANCE
OF AN 'EXERCISE CAUTION' HEADLINE. ALL THIS WIND WILL CREATE 3-4 FT
SEAS WITH DOMINANT PERIODS MUCH SHORTER THAN SEEN OVER THE PAST
SEVERAL DAYS WHEN EASTERLY SWELL FROM FORMER TROPICAL STORM BRET
DOMINATED THE AREA.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 2:30 PM FRIDAY...MUCH LIKE THE PUBLIC PART OF THE FORECAST THE
COASTAL WATERS FORECAST CHANGES LITTLE THROUGH THE WEEKEND. WINDS
WILL BE MODULATED BY THE BERMUDA RIDGE AND SEA BREEZE WITH 10-15
KNOTS FROM THE SOUTH DURING THE DAY BACKING TO THE SOUTHWEST DURING
THE OVERNIGHT HOURS. SWAN AND WAVEWATCH SEAS ARE CONSISTENT WITH 2-4
FEET PRIMARILY FROM WIND WAVES. HOWEVER THERE ARE A FEW FIVE FOOTERS
SHOWING UP AROUND 06000 UTC SUNDAY COINCIDING WITH A LOW LEVEL JET
AND THE RANGE OF WINDS CLOSER TO 15 KNOTS. MAY NEED A SCEC FOR THIS
PERIOD.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 2:30 PM FRIDAY...A WELL DEFINED PIEDMONT TROUGH PAIRED WITH THE
WEST/CENTRAL ATLANTIC HIGH WILL BRING A BROAD SOUTHWESTERLY FLOW UP
AND DOWN THE SOUTHEAST COAST MONDAY. THE FORMER FEATURE WILL WEAKEN
ON TUESDAY BRINGING A REDUCTION IN WIND SPEED AS THE DIRECTION VEERS
SLIGHTLY. WIND WILL RETAIN A PREDOMINANTLY SOUTHERLY COMPONENT ON
WEDNESDAY AS THE ATLANTIC HIGH STILL HAS SOME INFLUENCE BUT THE FLOW
WILL OTHERWISE BECOME LIGHTER AND MORE VARIABLE AS A POORLY DEFINED
GRADIENT BECOMES ESTABLISHED ACROSS THE COASTAL CAROLINAS. SEAS
THROUGH THE PERIOD WILL BE COMPRISED OF A SOUTHWESTERLY WIND CHOP
AND A LESSER SOUTHEASTERLY SWELL COMPONENT AND AVERAGE 2 TO 4 FT. ON
WEDNESDAY THE WIND WAVES MAY ABATE JUST ENOUGH TO LOWER THE OVERALL
SIG WAVE HEIGHT A FOOT OR SO.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR SCZ017-
     023-024-032-033-039-053>056.

     EXCESSIVE HEAT WARNING FROM NOON TO 8 PM EDT SATURDAY FOR
     SCZ017-023-024-032-033-039-053>056.

NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ087-
     096-099-105>110.

     EXCESSIVE HEAT WARNING FROM NOON TO 8 PM EDT SATURDAY FOR
     NCZ087-096-099-105>110.

MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...TRA
SHORT TERM...SHK
LONG TERM...MBB
AVIATION...HDL
Hazardous weather outlook, Jul 22, 4:26 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
426 AM EDT FRI JUL 22 2011

NCZ105-106-230830-
INLAND PENDER-COASTAL PENDER-
426 AM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THE AIR QUALITY HAS BEEN RATED UNHEALTHY FOR SENSITIVE GROUPS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DANGEROUS HEAT AND HUMIDITY WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-107>110-SCZ017-023-024-032-033-039-053>056-230830-
ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
426 AM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DANGEROUS HEAT AND HUMIDITY WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-230830-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
426 AM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Special weather statement, Jul 22, 2:02 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
202 PM EDT FRI JUL 22 2011

NCZ099-109-221830-
COLUMBUS-INLAND BRUNSWICK-
202 PM EDT FRI JUL 22 2011

...CLUSTER OF STRONG THUNDERSTORMS ALONG THE BRUNSWICK/COLUMBUS
COUNTY BORDER...

AT 201 PM EDT...STRONG THUNDERSTORMS WERE...3 MILES NORTHEAST OF
MAKATOKA...OR 12 MILES NORTH OF SHALLOTTE...MOVING EAST AT 5 MPH.

COMMUNITIES IN THE PATH OF THESE STORMS ARE EXUM AND MAKATOKA.

THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL AND
WIND GUSTS TO 40 MPH. FREQUENT LIGHTNING IS ALSO EXPECTED. MOTORISTS
ARE URGED TO USE CAUTION IN THESE AREAS AND RESIDENTS SHOULD REMAIN
INDOORS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3431 7827 3421 7815 3407 7843 3414 7850

BACON
Special weather statement, Jul 22, 2:51 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
251 PM EDT FRI JUL 22 2011

NCZ087-221915-
ROBESON-
251 PM EDT FRI JUL 22 2011

...A STRONG THUNDERSTORM OVER ROBESON COUNTY...

AT 250 PM EDT...A STRONG THUNDERSTORM WAS...6 MILES NORTH OF
FAIRMONT...OR 7 MILES SOUTHWEST OF LUMBERTON...STATIONARY.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. HEAVY RAINFALL IS
ALSO EXPECTED.

COMMUNITIES IN THE PATH OF THESE STORMS ARE LUMBERTON...BARKER TEN
MILE...HESTERTOWN...PURVIS...MCDONALD AND RAYNHAM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3474 7894 3458 7888 3447 7919 3459 7930

BACON
Special weather statement, Jul 22, 2:57 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
257 PM EDT FRI JUL 22 2011

NCZ105-107-109-221930-
INLAND BRUNSWICK-INLAND PENDER-INLAND NEW HANOVER-
257 PM EDT FRI JUL 22 2011

...A STRONG THUNDERSTORM NEAR RIEGELWOOD...

AT 257 PM EDT...A STRONG THUNDERSTORM WAS...OVER PHOENIX...OR 7 MILES
NORTHWEST OF LELAND...MOVING NORTHEAST AT 5 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE CASTLE HAYNE...LONG
CREEK...MALPASS CORNER...MONTAGUE...PHOENIX...THE BOROUGH...WOODBURN
AND SANDY CREEK.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3439 7784 3420 7809 3431 7820 3435 7816
      3436 7817 3454 7804

BACON

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:02 PM EDTSpecial Weather StatementILMBrunswick28 min
Jul 22, 2:51 PM EDTSpecial Weather StatementILMRobeson24 min
Jul 22, 2:57 PM EDTSpecial Weather StatementILMPender33 min
Jul 22, 3:30 PM EDTSpecial Weather StatementILMColumbus30 min
Jul 22, 4:17 PM EDTSpecial Weather StatementILMColumbus28 min
Jul 22, 4:09 PM EDTSpecial Weather StatementILMHorry36 min
Jul 22, 4:48 PM EDTSpecial Weather StatementILMMarion42 min

Nearby

Excessive Heat Warnings in South Carolina, 2011Excessive Heat Warnings in North Carolina, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.